Terrible sudden pain in thigh muscles

Hi all. I recently added t 3 to my 100mcg of levo. Started with 6.5mcg for 3weeks then added another 6.5mcg

I was noticing better sleep and a bit more energy. However last week I started to feel tired and foggy with awful shoulder pain on tge left side and on Sunday I was walking down some stairs in a shop when the front of my thighs started burning... They felt like I was cycling up a steep hill. Since then my thighs are really painful... They feel like I've had a good work out at the gym.

Is this possibly a side effect of the t3? Or could i be over or under medicated?

I'm so disappointed that after weeks of feeling progressively well I feel like I'm going backwards again.

Thanks in advance of any thoughts on this

Lu xx

14 Replies

oldestnewest
  • You're on a very tiny dose of T3, I should think you probably need an increase. 12.5 mcg isn't going to do much for anyone. Especially if you don't convert the T4 very well.

  • Thanks for the reply greygoose

    On 100mcg of levo my free t3 was about just over half way up the range. Tsh was very suppressed so thought adding a tiny bit of t3 would just fine tine things a bit.

    Do you think I'd be better of reducing the levo and increasing the t3?

    Is the burning muscle pain a hypo symptom?

    Thanks

    Lu x

  • Impossible to say anything for certain, without seeing the labs. But, things don't always work according to plan. I think you'd be better off getting complete labs done :

    TSH

    FT4

    FT3

    TPOab

    TgAB

    vit D (low d can cause bone pain)

    vit B12

    folate

    ferritin

    Or, you could be low on magnesium - most people are. So, just try taking some magnesium, and see how you feel. But, without the results for all those tests, you'll just be groping in the dark.

  • I usually take magnesium every night for the last 3 months but ran out last week and haven't taken any since. I wonder if that is the cause?

    All my bloods were checked in October (I sid thyroid plus 11) The only one that wasn't optimal was vitamin d (it wasn't low.. Just not as high as it could be)...I've since had a week in the sun and been supplementing. The pain wasn't in my bones ... It's in my muscles

    Lu

  • Well, it could be. But, how about zinc? Have you tried that? Zinc got rid of my muscle pains almost over night.

  • Yes, it is a small dose and wouldn't think it could cause that problem although it's kind of hard to say without blood tests and I suppose anyone can have allergic reactions to meds for diffferent reasons. I would say in my case, when one of the more major problems I have has been resolved, some of the symptoms of my deficiencies become more pronounced. It's almost like when I'm running slow/hypothyroid/coeliac etc, It doesn't need so much so get away more with the deficiencies as my whole body is running slow. When something has been fixed and my body starts running faster, sometimes, it makes the more minor stuff a lot more symptomatic. Things like vit d deficiency, iron, b12 etc etc. Is it your bones or muscles/joints?

    Just a thought anyway :-)

  • Thanks

    I've worked hard over the past few months getting the main vitamins and minerals optimal which they now are so its not that. The pain is muscular only.. Not in my bones

    Lu

  • Sorry, I can see you just replied with muscles. My muscle and joint pains were mostly caused by gluten but since GF, primarily joints in legs if hypo, but particular and specific muscle pain has mostly been caused when aneamic and low in iron. Vit D sometimes affects my muscles but is always alongside bone pain. It might be worth checking them out even if to rule out.

  • Apologies keep responding just before you do lol! So can't be that then if they are optimal. Could you have possible damaged a nerve although less likely if in both legs I suppose but it could - a chiropractor can help if so??

    The only thing I can suggest is I used to get a very weird pain specifically in one of my arms and shoulders when my blood sugar levels were too high and it did start to happen in my legs more when was going diabetic but this has gone away now since GF and no longer diabetic. Taking T3 can increase your blood sugar levels so may not help if they're already too high so might be worth getting a quick test from pharmacy to check???? otherwise out of ideas!

  • I think u just need to start up ur magnesium again if the burning pain only started after u ran out of them? Certainly would be my first thought.

    good luck x

  • I have seen leg pain here as a hyper symptom (someone was just talking about it, I will see if I can find the post). Did you say your t3 was optimal before you added in the extra t3? You may have gone a little bit over the range. The quickest way to find out would be to leave out one dose and see if the leg pain subsides.

  • Hi puncturedbicycle. My t3 wasn't optimal but just over half way through range. I think I've over medicated so will cut back on the t3

    Many thanks

    Lu

  • I would guess you're overmedicated, though muscle aches and pains could be a sign of hyper OR hypo. There's a better explanation here: tiredthyroid.com/blog/2014/...

    Do you also feel breathless on exertion? That's another sign your dose could be too high. You might drop back to your previous dose and then retest after 6 weeks, to see how your T3 has changed.

  • Thank you so much. Read the link and now convinced I have over medicated. I will cut back and retest in a few weeks.

    Lu

You may also like...